MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P10.7-80B275
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.A review of the device history records (dhr) confirmed the device met all quality inspections and specifications prior to release.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
Information was received that the nail was not expanding and a revision procedure had to be performed.The patient used a wheelchair to ambulate and has no history of trauma or accidents.No additional information has been provided.
 
Additional Manufacturer Narrative
Device evaluation: the nail was returned for evaluation.A visual inspection revealed a deep scratch on the housing tube.The provided patient x-rays show that the gap between the distraction rod and coupler is significantly smaller in the first x-ray than the gap shown in the second x-ray.This would indicate that it is possible that the nail was retracted.Further examination through in-house x-rays indicated that the device was retracted to the point of compressing the anti-jam washer, however, there no damage noted as a result.Functional testing was conducted and the nail met acceptance criteria.Additionally, distraction was successfully performed using a standard fast distractor and external remote controller (erc).Based on these findings, the failure to distract was unsubstantiated as testing showed that the erc could still distract the nail and exert force.The nail was functioning as intended.
 
Event or Problem Description
No additional information has been provided.

Brand Name
PRECICE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr. ste 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr. ste 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr. ste 100
aliso viejo, CA 92656
8583448112
MDR Report Key18564783
Report Number3006179046-2024-00102
Device Sequence Number8124381
Product Code HSB
UDI-Device Identifier00812258020262
UDI-Public812258020262
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K191336
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberP10.7-80B275
Device Lot Number3110206AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/31/2023
Supplement Date Received by Manufacturer03/11/2024
Initial Report FDA Received Date01/23/2024
Supplement Report FDA Received Date03/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age21 YR
Patient SexFemale
Patient Weight52 KG